Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 27, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 16, 2009, 4:12 AM EDT for Broward County, Palm Beach County, Florida. It took effect at Apr 16, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2009, 4:12 AM EDT (08:12 UTC)
- In effect from
- Apr 16, 2009, 12:00 PM EDT
- Expired
- Apr 16, 2009, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 160812 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 412 AM EDT THU APR 16 2009 FLZ063-066-070-162300- /O.NEW.KMFL.FW.W.0027.090416T1600Z-090416T2300Z/ GLADES-HENDRY-INLAND COLLIER- 412 AM EDT THU APR 16 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR FOUR HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. HIGH PRESSURE WILL BE BUILDING WELL NORTH OF THE REGION TODAY BEHIND A WEAK COLD FRONT THAT PASSED ACROSS SOUTH FLORIDA WEDNESDAY AFTERNOON. MUCH DRIER AIR HAS FILTERED DOWN THE PENINSULA BEHIND THE FRONT WITH DEW POINTS OVER THE NORTHWEST ZONES OF SOUTH FLORIDA FALLING IN THE MID 50S. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 80S AND THIS COMBINED WITH THE LOW DEW POINTS WILL RESULT IN RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 161841 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT THU APR 16 2009 FLZ067-068-071-072-162300- /O.EXA.KMFL.FW.W.0027.000000T0000Z-090416T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- 224 PM EDT THU APR 16 2009 ...A RED FLAG WARNING IS IN EFFECT FOR METRO AND WEST SECTIONS OF PALM BEACH AND BROWARD COUNTIES FOR RELATIVE HUMIDITIES OF 35% OR LESS FOR 4 OR MORE HOURS UNTIL 7 PM EST... MUCH DRIER AIR HAS FILTERED DOWN THE PENINSULA BEHIND THE FRONT WITH DEW POINTS OVER THE NORTHEAST ZONES OF SOUTH FLORIDA FALLING IN THE UPPER 40S TO MID 50S. AFTERNOON TEMPERATURES HAVE CLIMBED INTO THE LOW TO MID 80S AND THIS COMBINED WITH THE LOW DEW POINTS WILL RESULT IN RELATIVE HUMIDITIES REMAINING BELOW 35 PERCENT FOR A FEW MORE HOURS. A SEA BREEZE IS SLOWLY PUSHING INLAND FROM THE COAST, HOWEVER MOISTURE IS NOT RECOVERING FAST ENOUGH TO KEEP THE AREA OUT OF RED FLAG CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-162300- /O.CON.KMFL.FW.W.0027.000000T0000Z-090416T2300Z/ GLADES-HENDRY-INLAND COLLIER- 224 PM EDT THU APR 16 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR GLADES, HENDRY, AND INTERIOR COLLIER COUNTIES FOR RELATIVE HUMIDITIES FALLING BELOW 35% FOR 4 OR MORE HOURS... HIGH PRESSURE WILL BE BUILDING WELL NORTH OF THE REGION TODAY BEHIND A WEAK COLD FRONT THAT PASSED ACROSS SOUTH FLORIDA WEDNESDAY AFTERNOON. MUCH DRIER AIR HAS FILTERED DOWN THE PENINSULA BEHIND THE FRONT WITH DEW POINTS OVER THE NORTHWEST ZONES OF SOUTH FLORIDA FALLING IN THE MID 50S. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 80S AND THIS COMBINED WITH THE LOW DEW POINTS WILL RESULT IN RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 1:27 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 1:27 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 127 AM EDT THU APR 16 2009 .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS ACROSS ALL OF S FLA ALTHOUGH THERE WILL BE SOME MID TO HIGH LEVEL SCT DECKS. LIGHT DRAINAGE FLOW ALONG BOTH COASTS WITH OFFSHORE FLOW. WIND WILL SHIFT TO THE NE AT THE E CST TERMINALS AFT 14-16Z INCREASING TO ABOVE 12KT AS THE AFTERNOON PROGRESSES. WEST COAST SEA BREEZE WILL SET UP AT KAPF AFT 16Z AND BACK TO OFFSHORE FLOW AFT 02Z. 30/KOB && .PREV DISCUSSION... /ISSUED 823 PM EDT WED APR 15 2009/ DISCUSSION...NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST. WEAK COLD FRONT MOVING ACROSS SOUTH FLORIDA TONIGHT. KEPT A SLIGHT CHANCE OF SHOWERS FOR SOUTH PORTIONS OF SOUTH FLORIDA DUE TO THE FRONTAL PASSAGE. PREV DISCUSSION... /ISSUED 741 PM EDT WED APR 15 2009/ AVIATION...VFR CONDITIONS EXPECTED OVERNIGHT AND THU OVER ALL TERMINALS. COLD FRNT OVER SOUTHERN PORTIONS OF S. FLORIDA TONIGHT WILL CONTINUE TO MOVE SOUTH TO FLORIDA STRAITS BY THU. LIGHT NW-W WINDS SHOULD PREVAIL OVERNIGHT THEN SHIFT TO NE BY MID-MORNING THU INCREASING IN SPEED TO ARND 15 KTS AND HIGHER GUSTS BY AFTERNOON. PREV DISCUSSION... /ISSUED 221 PM EDT WED APR 15 2009/ DISCUSSION...WEAK COLD FRONT ATTM IS HARD TO FIND. BEST GUESS IS FROM THE NORTHERN LAKE TO THE CHARLOTTE HARBOR WITH TEMPS AND DEWPOINTS DECREASING AS ONE GOES NORTH. ALL PRECIP SO FAR IS FROM COLLIER AND BROWARD COUNTY SOUTHWARD. A FEW STATIONS DID DEVELOP A SEABREEZE ESPECIALLY AS SEEN ON RADAR AND SURFACE OBS OVER EASTERN BROWARD COUNTY. A STRONG STORM DID MOVE THROUGH MIAMI BEACH JUST A WHILE AGO WITH ONLY A FEW STRIKES AND NO REPORTS OF HIGH WIND. DO EXPECT TSTMS TO DEVELOP OVER EASTERN BROWARD COUNTY WITH THE SEABREEZE PUSHING IN. QUESTION IS WILL IT MOVE BACK EAST BEFORE ANY DEVELOPMENT OCCURS. ANYWAY, FOR THE REST OF THIS AFTERNOON, DO EXPECT SOME STORMS WITH GUSTY WINDS. THERE STILL IS DRY AIR ALOFT AND DESPITE THE CLOUDS, TEMPS HAVE MANAGED TO CREEP UP TO NEAR EXPECTED LEVELS. DID NOT CHANGE FROM THE PREVIOUS HWO UPDATE FOR NOW. AFTER THE FRONT GOES THROUGH LATER TONIGHT, TEMPS WILL BE FAIRLY CLOSE TO NORMAL THROUGH THE EARLY PART OF NEXT WEAK WITH NO REAL CHANCE OF RAIN. NEXT FRONT IS EXPECTED THROUGH SOUTH FLORIDA SOMETIME TUESDAY. MID LEVEL SHORT WAVES CARVE OUT A LONG WAVE TROUGH OVER THE EAST U.S. AND THIS FRONT SEEMS TO BE A BIT STRONGER THAN THE FIRST ONE TONIGHT. MEXMOS DOESNT SEEM TO SHOW TOO MUCH COOL AIR BUT THIS IS FAIRLY FAR OUT AND IS LEANING TOWARDS CLIMO ATTM. MARINE...WINDS WILL TURN FROM THE WEST TONIGHT TO THE NORTH THURSDAY AS THE FRONT FINALLY CLEARS SOUTH OF THE AREA...THEN NE TO E AND INCREASE LATE THURSDAY THROUGH AT LEAST FRIDAY...LEADING TO BUILDING SEAS ESPECIALLY IN THE GULF STREAM. STILL LOOKS LIKE A SWELL TO AFFECT THE PALM BEACH WATERS BEGINNING FRIDAY EVENING... PERHAPS TO 3 TO 4 FT AS IT LOOKS RIGHT NOW BUT DIMINISHING AS THE WEEKEND ENDS. FIRE WEATHER...THE COLD FRONT WILL BRING DRIER AIR INTO THE AREA. FORECASTING A FEW HOURS OF RHS FALLING BELOW 35 PERCENT NW INTERIOR FOR THURSDAY AFTERNOON. UPPER 30S TO NEAR 40 RHS ARE EVEN EXPECTED FRIDAY...WITH MODERATION THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 82 68 78 67 / - - 10 - FORT LAUDERDALE 84 70 80 68 / - - - - MIAMI 85 69 81 68 / - - - - NAPLES 82 64 84 62 / - - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 15, 8:10 PM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 810 PM EDT WED APR 15 2009 FLZ063-066>075-168-172>174-161515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 810 PM EDT WED APR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG HIGH PRESSURE WILL BUILD OFF THE MID ATLANTIC COAST ON FRIDAY INTO THE WEEKEND WITH NORTHEAST WIND INCREASING ALONG WITH A SMALL NORTHEAST SWELL AFFECTING THE PALM BEACH COUNTY COAST. THIS WILL RESULT IN ROUGH SEAS OVER THE GULF STREAM WATERS FRIDAY THROUGH SUNDAY ALONG WITH AN INCREASED THREAT FOR RIP CURRENTS AT THE ATLANTIC BEACHES. IN ADDITION, ANOTHER WEAK COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT WEEK. A SLIGHT CHANCE FOR THUNDERSTORMS AHEAD OF THE FRONT IS EXPECTED LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:41 AM EDT | Small Craft Advisory | MFL | 64 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.